Advertisement

Regina woman, 19, dies of suspected fentanyl overdose, police say

Fentanyl pills are shown in an undated police handout photo.
Fentanyl pills are shown in an undated police handout photo. File / The Canadian Press

A 19-year-old Regina woman has died from a suspected fentanyl overdose, police say, prompting a renewed warning by officials as drug overdoses continue to climb in the city.

The woman died overnight on March 10 to 11 in a home on the 1400 block of Elphinstone Street, according to the Regina Police Service (RPS).

Police, EMS and firefighters all attended to the scene. She was pronounced dead at 1:15 a.m. minutes after police arrived.  Her death is the result of an overdose, says the chief coroner.

READ MORE: 2 die of suspected fentanyl overdose in Regina within hours: police

Initial reports showed there was fentanyl and carfentanyl in her system say officials. However, more investigations are required before the case can be concluded, say police.

Story continues below advertisement

Her family has been notified of her death. Police say her name will not be released at this time.

This year, the RPS have been made aware of at least 131 overdoses in the city. Five people have died.

During that time, police responded to 77 overdoses and had to use Narcan 20 times.

Regina police are asking the public to call 911 in the event of an overdose. Symptoms include slow or no breathing, gurgling, gasping or snoring, clammy, cool skin and blue lips or nails.

READ MORE: Regina police have received 100 reports of drug overdoses since the start of the year

“Even if people are not making good choices for themselves, others around them should be aware of the higher-than-usual potential for a drug overdose and have a safety plan,” said the RPS in a press release.

The Good Samaritan Drug Overdose Act protects anyone who is experiencing, or anyone who is present when someone else is experiencing, a drug overdose from charges for possession of a controlled substance when they call 911 for help. More information can be found here.

Additionally, the public can get their own Naloxone kits if they’re concerned about overdosing or witnessing an overdose. More information on take home Naloxone kits can be found here.

Story continues below advertisement

Anyone with information regarding the bad batch of fentanyl going around is asked to contact the Regina Police Service at (306) 777-6500 or Crime Stoppers at 1 (800) 222-8477.

Police issue warning on circulation of powerful opioid
Police issue warning on circulation of powerful opioid